Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 274, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2015, 10:36 AM EDT for Dixie County, Lafayette County, Taylor County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 10:36 AM EDT (14:36 UTC)
- Expired
- Jul 15, 2015, 11:15 AM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dixie County, FL, Lafayette County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 106 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1983 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
277
WUUS52 KTAE 151436
SVRTAE
FLC029-067-123-151515-
/O.NEW.KTAE.SV.W.0274.150715T1436Z-150715T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1036 AM EDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DIXIE COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHEASTERN TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHWESTERN LAFAYETTE COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 1115 AM EDT
* AT 1035 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES SOUTHWEST OF MAYO TO 16 MILES SOUTH OF PERRY...AND
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
STEINHATCHEE...HOWELL PLACE...JENA...TENNILLE...KEATON BEACH...BLUE
SPRINGS...JACK LEE ISLAND...SALEM...CARBUR...CLARA...FISH CREEK...
ATHENA...DEKLE BEACH...JONESBORO...COOKS HAMMOCK...HINES...JUG
ISLAND AND BIRD ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2962 8341 2967 8342 2968 8343 2969 8348
2972 8349 2972 8354 2976 8356 2976 8358
2982 8358 2982 8360 2984 8362 2988 8363
2993 8370 2997 8373 3001 8332 2968 8297
TIME...MOT...LOC 1435Z 309DEG 21KT 2989 8333 2987 8358
$$
JLF2 follow-up statements
155
WWUS52 KTAE 151503
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1103 AM EDT WED JUL 15 2015
FLC067-151513-
/O.CAN.KTAE.SV.W.0274.000000T0000Z-150715T1515Z/
LAFAYETTE FL-
1103 AM EDT WED JUL 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAFAYETTE COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 2962 8340 2967 8342 2969 8348 2972 8349
2972 8354 2976 8356 2976 8358 2982 8358
2982 8360 2984 8360 2984 8362 2988 8363
2992 8337 2989 8337 2989 8335 2982 8335
2983 8313 2968 8297
TIME...MOT...LOC 1503Z 309DEG 21KT 2980 8320 2978 8345
$$
FLC029-123-151515-
/O.CON.KTAE.SV.W.0274.000000T0000Z-150715T1515Z/
DIXIE FL-TAYLOR FL-
1103 AM EDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR NORTHERN DIXIE AND SOUTHEASTERN TAYLOR COUNTIES...
AT 1103 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF CROSS CITY TO 8 MILES NORTHWEST OF STEINHATCHEE...MOVING
SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
WINDS.
LOCATIONS IMPACTED INCLUDE...
STEINHATCHEE...HOWELL PLACE...JENA...TENNILLE...KEATON BEACH...BLUE
SPRINGS...SALEM...CLARA...FISH CREEK...DEKLE BEACH...JONESBORO...
HINES...JUG ISLAND...BIRD ISLAND AND JACK LEE ISLAND.
LAT...LON 2962 8340 2967 8342 2969 8348 2972 8349
2972 8354 2976 8356 2976 8358 2982 8358
2982 8360 2984 8360 2984 8362 2988 8363
2992 8337 2989 8337 2989 8335 2982 8335
2983 8313 2968 8297
TIME...MOT...LOC 1503Z 309DEG 21KT 2980 8320 2978 8345
$$
JLF099
WWUS52 KTAE 151515
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1115 AM EDT WED JUL 15 2015
FLC029-123-151524-
/O.EXP.KTAE.SV.W.0274.000000T0000Z-150715T1515Z/
DIXIE FL-TAYLOR FL-
1115 AM EDT WED JUL 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DIXIE AND
SOUTHEASTERN TAYLOR COUNTIES WILL EXPIRE AT 1115 AM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 2962 8340 2967 8342 2969 8348 2972 8349
2972 8354 2976 8356 2976 8358 2982 8358
2982 8360 2984 8360 2984 8362 2988 8363
2992 8337 2989 8337 2989 8335 2982 8335
2983 8313 2968 8297
TIME...MOT...LOC 1513Z 309DEG 21KT 2980 8320 2978 8345
$$
JLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 7:15 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 15, 7:15 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 715 AM EDT WED JUL 15 2015 .Aviation... [Through 12Z Thursday] Showers and storms are already developing across the northeast Gulf of Mexico and adjacent coastline. Some of the storms could affect ECP and TLH this morning prior to 15Z. Otherwise, scattered to numerous showers and storms are expected this afternoon with all terminals possibly affected with gusty winds and brief IFR visibilities. More organized thunderstorms are possible around DHN and ABY later in the afternoon, so 35 knot gusts in a TEMPO group were maintained for those terminals. Outside of thunderstorms, VFR conditions should generally prevail. && .Prev Discussion [424 AM EDT]... .Near Term [Through Today]... An earlier convective line that pushed south across the northern half of Alabama and Georgia diminished earlier tonight. However, its effects on the boundary layer are still being observed with a fairly expansive cold pool across the same areas - temperatures around 70 degrees with dew points in the upper 60s. Meanwhile, further south over our area, low-level moisture has pooled and dew points are in the mid-upper 70s, and even into the low 80s in some spots. Thus, the environment over our forecast area remains relatively undisturbed and quite unstable. This is expected to set up an active day with respect to convective activity. Both hi-res and global models indicate considerable convective development early this morning (10-15Z) across the far northeastern Gulf of Mexico and into the Florida Big Bend. The latest objective RAP analysis at 07Z indicated MLCAPE hovering around 2500 j/kg with very little CINH over our coastal waters, and regional radars did show some scattered convection already developing. Hi-res models forecast thunderstorms to become quite numerous south of a Mexico Beach to Valdosta line in the early-to- mid morning, particularly over Taylor, Dixie, and Lafayette Counties. PoPs were increased to 60-70% in those areas. With precipitable water values analyzed over 2 inches, the storms could be efficient rain producers, and hi-res models suggest some potential for training echoes. Therefore, locally heavy rainfall and flooding can't be ruled out and heavy rainfall wording was inserted into the morning forecast. The hi-res models are also explicitly forecasting some 35-50 knot gusts, so some of the storms may produce gusty winds as well. The focus will then turn to the north for the afternoon and early evening. Additional showers and storms may develop in the early- mid afternoon along the sea breeze and/or periphery of the upper level cloud shield associated with the morning convection. Additionally, a cold front currently situated over Kentucky is expected to arrive in central Alabama and central Georgia by 21-00Z. Hi-res and global models are in excellent agreement with initiating another round of storms along that front, possibly coalescing into one or more convective clusters/lines and then propagating to the south into our forecast area. Those organized linear storms, as well as any scattered early-mid afternoon storms in areas of stronger heating across our forecast area, would pose a risk of damaging wind gusts. NAM- and WRF-based models also show an increase in low-level shear as surface and near-surface winds back to the southwest and increase with the approach of the front. Other models are less keen on that scenario, but if it were to unfold that way there would likely be a greater threat for organized severe storms. .Short Term [Tonight Through Friday]... There is a higher than normal degree of agreement among the plethora of CAMs we have been looking at this morning that convection will linger well into the evening hours. The latest ECAM came in with likely PoPs across most of the region after 00Z. While the overall severe threat will eventually diurnally ebb, the atmosphere should remain sufficiently unstable for a threat to last perhaps as late as midnight. Enhanced wording was maintained in the weather grids through 04Z. Some graphics are being prepared that will highlight the severe weather risk for today and tonight. A surface cold front will settle to a position just north of the forecast area on Thursday morning and may actually dip into our northernmost zones. This boundary will couple with residual TS outflow boundaries and the sea breeze to trigger convection in a very unstable environment. Marginally severe storms are expected with wind/hail the primary threat. The current PoP for Thursday is roughly 40-50%, but the latest ECAM came in with 80-90% PoPs south of U.S. 84, so we would expect the official forecast to trend upward in later packages. The remnant front will remain in the vicinity on Friday with somewhat drier air working into our northern zones. PoPs will be slightly lower north than south. Temps will be running a couple of degrees above normal by day and several degrees above at night. .Long Term [Friday Night Through Wednesday]... The eastern upper level trough will lift eastward during this period which should allow the ridge to edge closer to the region. This will bring another uptick in daytime temps. There will be a surface through in the vicinity at least through the weekend, and of course there will be the typical mesoscale boundaries around to trigger convection each day. Daytime PoPs will generally hover in the 35-45% range through the period. .Marine... The pressure gradient across the northeastern Gulf of Mexico will remain tighter than is typical for mid summer. The result will be a continuation of WSW winds around 15 knots, occasionally increasing to cautionary levels through Thursday night. Conditions will be unsettled over the waters during this time with a few rounds of strong to severe storms possible. By Friday, winds will finally drop back to seasonal speeds with daily enhancements each afternoon and evening in the sea breeze. .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. .Hydrology... Area rivers remain well below action stage and we do not anticipate any main stem concerns. That said, some localized flooding will be possible due to training of thunderstorms over the next couple of days. While most areas will get lower amounts, several inches of rain will be possible in localized areas. && .Preliminary Point Temps/PoPs... Tallahassee 93 77 94 77 96 / 50 30 50 30 40 Panama City 88 80 89 80 90 / 30 30 40 30 40 Dothan 97 76 96 76 98 / 40 50 40 20 30 Albany 96 75 95 75 96 / 60 60 30 20 30 Valdosta 94 75 94 75 96 / 50 40 40 30 40 Cross City 88 76 91 76 93 / 60 40 50 30 40 Apalachicola 89 80 92 80 93 / 70 30 40 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...LAMERS SHORT TERM...WOOL LONG TERM...WOOL AVIATION...LAMERS MARINE...WOOL FIRE WEATHER...LAMERS HYDROLOGY...WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:27 AM EDT | Areal Flood Advisory | TAE | Dixie | 2 hr |
| Jul 15, 8:10 AM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 15, 8:25 AM EDT | Areal Flood Advisory | TAE | Dixie | 2 hr |
| Jul 15, 8:32 AM EDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 43 min |
| Jul 15, 8:42 AM EDT | Special Marine Warning | TAE | 63 min | |
| Jul 15, 9:12 AM EDT | Special Marine Warning | TAE | 93 min | |
| Jul 15, 9:52 AM EDT | Special Marine Warning | TAE | 83 min | |
| Jul 15, 9:59 AM EDT | Areal Flood Advisory | TAE | Franklin, Gulf | 2 hr |
| Jul 15, 10:13 AM EDT | Special Marine Warning | TAE | 62 min | |
| Jul 15, 11:07 AM EDT | Special Marine Warning | TAE | 98 min | |
| Jul 15, 11:34 AM EDT | Special Marine Warning | TAE | 56 min | |
| Jul 15, 12:36 PM EDT | Special Marine Warning | TAE | 114 min | |
| Jul 15, 12:49 PM EDT | Special Marine Warning | TAE | 86 min | |
| Jul 15, 2:53 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 52 min |
| Jul 15, 3:10 PM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 15, 5:20 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun | 40 min |
| Jul 15, 7:40 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.